Alert archive / Texas / Beach Hazards Statements in 2017

Beach Hazards Statement 1, NWS Houston/Galveston, TX

March 3, 20174 counties in Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Mar 3, 2017, 2:37 PM CST for 4 counties in Texas. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2017, 2:37 PM CST (20:37 UTC)
Expired
Mar 5, 2017, 3:36 PM CST
In force
49 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2998 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

394 
WHUS44 KHGX 032037
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
237 PM CST FRI MAR 3 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...

.A LONG FETCH OF MODERATE TO STRONG EAST AND SOUTHEAST WINDS AND
HIGH SEAS WILL PERSIST OFFSHORE THROUGH THE WEEKEND. EXPECT THE 
RESULTING ELEVATED TIDE LEVELS, SURF AND RIP CURRENTS TO PREVAIL 
ALONG THE IMMEDIATE COAST. BRIEF PERIODS OF MINOR COASTAL 
FLOODING WILL BE POSSIBLE AT THE LOWEST AND MOST SUSCEPTIBLE 
LOCATIONS ALONG THE BEACHFRONT AROUND TIMES OF HIGH TIDE SATURDAY 
MORNING - BUT MORE LIKELY SUNDAY MORNING AND AFTERNOON. THESE 
LOCATIONS INCLUDE HIGHWAY 87 AT HIGHWAY 124 ON THE BOLIVAR 
PENINSULA...THE BLUEWATER HIGHWAY...AND BEACH DRIVE IN SURFSIDE. 

TXZ214-236>238-052045-
/O.NEW.KHGX.BH.S.0001.170303T2037Z-170306T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
237 PM CST FRI MAR 3 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
BEACH HAZARDS STATEMENT FOR THE UPPER TEXAS COASTLINE, WHICH IS IN
EFFECT THROUGH SUNDAY AFTERNOON. 

* HAZARDS...MODERATE TO HIGH RISK OF RIP CURRENTS. ELEVATED TIDE
  LEVELS AND SURF. 

* TIMING...THROUGH THE WEEKEND.

* LOCATION...UPPER TEXAS COASTLINE.

* POTENTIAL IMPACTS...MINOR COASTAL FLOODING AROUND TIMES OF HIGH
  TIDE. HAZARDOUS SWIMMING CONDITIONS AT AREA BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$
4 follow-up statements
797 
WHUS44 KHGX 041020
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
420 AM CST SAT MAR 4 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...

.A LONG FETCH OF MODERATE TO STRONG EAST AND SOUTHEAST WINDS AND
HIGH SEAS WILL PERSIST OFFSHORE THROUGH THE WEEKEND. EXPECT THE
RESULTING ELEVATED TIDE LEVELS, SURF AND RIP CURRENTS TO PREVAIL
ALONG THE IMMEDIATE COAST. BRIEF PERIODS OF MINOR COASTAL
FLOODING WILL BE POSSIBLE AT THE LOWEST AND MOST SUSCEPTIBLE
LOCATIONS ALONG THE BEACHFRONT AROUND TIMES OF HIGH TIDE SUNDAY. 
THESE LOCATIONS INCLUDE HIGHWAY 87 AT HIGHWAY 124 ON THE BOLIVAR
PENINSULA...THE BLUEWATER HIGHWAY...AND BEACH DRIVE IN SURFSIDE.

TXZ214-236>238-060000-
/O.CON.KHGX.BH.S.0001.000000T0000Z-170306T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
420 AM CST SAT MAR 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* HAZARDS...MODERATE TO HIGH RISK OF RIP CURRENTS. ELEVATED TIDE 
  LEVELS AND SURF. 

* TIMING...THROUGH THE WEEKEND.

* LOCATION...UPPER TEXAS COASTLINE.

* POTENTIAL IMPACTS...MINOR COASTAL FLOODING AROUND TIMES OF 
  HIGH TIDE. HAZARDOUS SWIMMING CONDITIONS AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

SOUS44 KHGX 041155
WRKSUR

NOTE...THE FOLLOWING HIGH TIDE LEVELS ARE REFERENCED FROM MEAN
LOWER LOW WATER.

LOCATION          HIGH TIDE TIMES (SUNDAY)    

MORGANS POINT...       5:42 PM                                              

MANCHESTER...          5:16 PM

ROLLOVER PASS...       5:58 PM

EAGLE POINT...         7:05 PM

GALVESTON CHANNEL (PIER 21)... 12:01 PM

GALVESTON BAY ENTRANCE... 10:46 AM  7:46 PM

FREEPORT USCG...        10:57 AM

PORT OCONNOR...          6:25 PM

$$
627 
WHUS44 KHGX 042139
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CST SAT MAR 4 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...

.A LONG FETCH OF EAST TO SOUTHEAST WINDS WILL ALLOW FOR ROUGH 
SEAS TO BREAK ALONG GULF FACING BEACHES CAUSING WAVE RUN UP AND 
POSSIBLE RIP CURRENTS. TIDES WILL ALSO BE ABOUT 1 TO 1.5 FEET 
ABOVE NORMAL ALONG THE GULF AND THROUGH WESTERN PORTIONS OF 
GALVESTON BAY. THESE ABOVE NORMAL TIDES COMBINED WITH ASTRONOMICAL
HIGH TIDES LATE SUNDAY MORNING INTO THE AFTERNOON MAY CAUSE BRIEF
PERIODS OF MINOR COASTAL FLOODING FOR THESE AREAS. THESE 
LOCATIONS INCLUDE HIGHWAY 87 AT HIGHWAY 124 ON THE BOLIVAR 
PENINSULA...THE BLUEWATER HIGHWAY...AND BEACH DRIVE IN SURFSIDE.

TXZ214-236>238-051000-
/O.CON.KHGX.BH.S.0001.000000T0000Z-170306T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
339 PM CST SAT MAR 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* HAZARDS...MODERATE TO HIGH RISK OF RIP CURRENTS...ELEVATED TIDE 
  LEVELS...WAVE RUN UP AND HIGH SURF. 

* TIMING...THROUGH THE WEEKEND WITH PEAK TIMING LATE SUNDAY MORNING.

* LOCATION...UPPER TEXAS COASTLINE.

* POTENTIAL IMPACTS...MINOR COASTAL FLOODING AROUND TIMES OF 
  HIGH TIDE. HAZARDOUS SWIMMING CONDITIONS AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

NOTE...THE FOLLOWING HIGH TIDE LEVELS ARE REFERENCED FROM MEAN
LOWER LOW WATER.

LOCATION          HIGH TIDE TIMES (SUNDAY)

MORGANS POINT...       5:42 PM

MANCHESTER...          5:16 PM

ROLLOVER PASS...       5:58 PM

EAGLE POINT...         7:05 PM

GALVESTON CHANNEL (PIER 21)... 12:01 PM

GALVESTON BAY ENTRANCE... 10:46 AM  7:46 PM

FREEPORT USCG...        10:57 AM

PORT OCONNOR...          6:25 PM

$$
431 
WHUS44 KHGX 051116
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
516 AM CST SUN MAR 5 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON...

.A LONG SOUTHEAST FETCH WILL ALLOW FOR WAVE RUN UP AND
STRONGER RIP CURRENTS. TIDES WILL ALSO BE ABOUT 1 TO 1.5 FEET
ABOVE NORMAL ALONG THE GULF AND THROUGH WESTERN PORTIONS OF
GALVESTON BAY. THESE ABOVE NORMAL TIDES COMBINED WITH
ASTRONOMICAL HIGH TIDES LATE SUNDAY MORNING INTO THE AFTERNOON
MAY CAUSE BRIEF PERIODS OF MINOR COASTAL FLOODING FOR THESE
AREAS. THESE LOCATIONS INCLUDE HIGHWAY 87 AT HIGHWAY 124 ON THE
BOLIVAR PENINSULA...THE BLUEWATER HIGHWAY...AND BEACH DRIVE IN
SURFSIDE.

TXZ214-236>238-060000-
/O.CON.KHGX.BH.S.0001.000000T0000Z-170306T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
516 AM CST SUN MAR 5 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* HAZARDS...MODERATE TO HIGH RISK OF RIP CURRENTS...COASTAL WAVE 
  RUN UP DURING HIGH TIDE TIMES. 

* TIMING...TODAY.

* LOCATION...UPPER TEXAS COASTLINE.

* POTENTIAL IMPACTS...MINOR COASTAL FLOODING AROUND TIMES OF 
  HIGH TIDE. HAZARDOUS SWIMMING CONDITIONS AT LOCAL AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

NOTE...THE FOLLOWING HIGH TIDE LEVELS ARE REFERENCED FROM MEAN
LOWER LOW WATER.

LOCATION          HIGH TIDE TIMES (SUNDAY)

MORGANS POINT...       5:42 PM

MANCHESTER...          5:16 PM

ROLLOVER PASS...       5:58 PM

EAGLE POINT...         7:05 PM

GALVESTON CHANNEL (PIER 21)... 12:01 PM

GALVESTON BAY ENTRANCE... 10:46 AM  7:46 PM

FREEPORT USCG...        10:57 AM

PORT OCONNOR...          6:25 PM

$$
140 
WHUS44 KHGX 052136
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
336 PM CST SUN MAR 5 2017

...BEACH HAZARDS STATEMENT IS CANCELLED...

.IMPACTS FROM COASTAL INUNDATION ARE NOT EXPECTED WITH TIDE 
LEVELS REMAINING BELOW IMPACT THRESHOLDS THIS AFTERNOON AND 
TONIGHT. OVERALL TIDE LEVELS WILL BE DECREASING.

TXZ214-236>238-052245-
/O.CAN.KHGX.BH.S.0001.000000T0000Z-170306T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
336 PM CST SUN MAR 5 2017

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE BEACH HAZARDS STATEMENT. 

WHILE TIDE LEVELS ARE STILL ELEVATED ABOUT 1 TO 1.5 FEET ABOVE 
NORMAL...THE TIDES ARE NOT EXPECTED TO CAUSE COASTAL FLOODING 
IMPACTS ALONG THE COAST. TIDES HAVE EITHER REACHED HIGH TIDE OR 
ARE ABOUT TO REACH HIGH TIDE. ASTRONOMICAL TIDES WILL BE 
DECREASING AND SO WILL ANY COASTAL SURGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&



$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Mar 3, 11:30 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Mar 3, 11:30 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1130 AM CST Fri Mar 3 2017

.AVIATION...
VFR conditions and moderate easterly winds again today. Should
start seeing some 12000-25000ft cigs fill in across the region
later in the day and overnight. Introduced rain chances toward
morning, though better chances look to occur in the Sat afternoon
and night for most sites. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      48  65  57  70  61 /  10  60  50  40  20
Houston (IAH)              51  68  60  72  64 /  10  40  70  50  20
Galveston (GLS)            60  70  64  70  66 /  10  40  80  60  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through late tonight for the
     following zones: Matagorda Bay.

     Small Craft Advisory until 3 PM CST this afternoon for the
     following zones: Galveston Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION from 3 PM CST this afternoon
     through late tonight for the following zones: Galveston Bay.

     Small Craft Advisory until 6 AM CST Saturday for the following
     zones: Coastal waters from Freeport to the Matagorda Ship
     Channel out 20 NM...Coastal waters from High Island to
     Freeport out 20 NM...Waters from Freeport to the Matagorda
     Ship Channel from 20 to 60 NM...Waters from High Island to
     Freeport from 20 to 60 NM.

&&
Hazardous weather outlook, Mar 3, 3:56 AM CST, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
356 AM CST Fri Mar 3 2017

TXZ163-164-176>179-195>200-210>213-226-227-235-041300-
Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Harris-Houston-
Jackson-Liberty-Madison-Montgomery-Polk-San Jacinto-Trinity-
Walker-Waller-Washington-Wharton-
356 AM CST Fri Mar 3 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Elevated fire weather conditions are expected today with low relative
humidities and some wind gusts between 10 and 20 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An eastward moving storm system will bring increasing rain chances to
the area over the weekend. Some locally heavy rainfall is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

TXZ214-236>238-041300-
Brazoria-Chambers-Galveston-Matagorda-
356 AM CST Fri Mar 3 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An eastward moving storm system will bring increasing rain chances to
the area over the weekend. Some locally heavy rainfall is possible.
Elevated surf and moderate to strong rip currents are expected at area
beaches through the weekend. The potential for minor coastal flooding
is being monitored for times around high tide Saturday and Sunday...
especially at the lower spots along the Bolivar Peninsula...Blue Water
Highway...and the Surfside area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

GMZ330-335-350-355-370-375-041300-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
356 AM CST Fri Mar 3 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Small craft advisories are in effect in the Gulf waters for elevated
winds and seas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small craft advisories will likely be needed through the weekend
for elevated winds and seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:31 AM CSTSmall Craft AdvisoryHGX8 hr

Nearby

Beach Hazards Statements in Texas, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.